Anyone ever had bad experiences with antibiotics? VOL. I can't feel my bowels.

hongcouver604

Banned
3,666
317
Joined May 2, 2011
Took a 2 week course of antibiotics for a sinus infection in the beginning of Sept.  Had loose/stools diarrhea a week after and it has continued everyday from Sept until now.  I basically get diarrhea 2-3 a day.  My diarrhea gets a lot worse after I eat anything spicy, sweet, sour or with dairy in it.

I looked online and apparently there's this thing called "Antibiotic Associated Diarrhea/Colitis"? Any health experts or anyone who has experienced wanna chime in? There's a sharp pain in my abdomen right now, gonna see a doctor 2moro. 
 
1,968
68
Joined Aug 17, 2011
Lots of bad decisions here.. you shouldn't be eating spicy, sweet, sour, or dairy foods if you're having diarrhea. Waiting 2 months before seeing a doctor? Come on son.

In any case, you need to intake some fibre asap, eat a lot of whole grain foods, almonds, walnuts, fruits, vegetables, doctor should give you more info when you see him tomorrow.
 

hongcouver604

Banned
3,666
317
Joined May 2, 2011
^ I was overseas in Asia and just got back yesterday so I couldn't see a doctor. My diarrhea stopped for like 5 days, so I went back to eating what I normally eat, then my diarrhea worsened after I ate those things. I get diarrhea after eating anything now, whether it be vegetables, fruits, grains, or meat.

Kush I just read up on c-diff and that @+*# sounds scary. Antibiotics pretty much wipe out your good bacteria, but I heard that you can replenish the good bacteria by eating yogurt or anything that contains probiotics... does that help? @+*@.
 

antonlavey

Banned
28,265
862
Joined Oct 13, 2008
If this is your first bout of cdiff coilitis, assuming that's what it is-the doc will give you some metrondazole and it should clear up

It is caused by the antibiotic killing the normal bacterial flora in your gut, causing an overgrowth of a microbe that is usually kept in check by your normal flora


it's unpleasant but you'll live
 
560
11
Joined Jan 19, 2007
buy some probiotics from a health store. the ones that have to be in the fridge not the other crap. it will restore all the good bacteria that was killed by the antibiotics.
 

kdawg

Staff member
7,821
6,459
Joined Jun 25, 2003
I had that after a bike accident in June - got a week course for an infected wound.

I felt terrible for about a month after - took me a while to sort it out. Probiotics seem to help but massively increasing my fiber intake is what did it.

It really made my life miserable and I was just last week thinking about going back to my doctor but the fiber thing seems to have done the job. I feel a million times better.
 
Top Bottom
  AdBlock Detected

Sure, ad-blocking software does a great job at blocking ads, but it also blocks some useful and important features of our website. For the best possible site experience please take a moment to disable your AdBlocker or head over to our upgrade page to donate for an ad-free experience Upgrade now